Flagyl makes me want to scream.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Sarita
Veteran Member


Date Joined Mar 2005
Total Posts : 2486
   Posted 6/6/2008 2:06 PM (GMT -7)   
I know this 2-week intensive course of 500 mg 3x/day is going to help me (lately the D has been back up to 10+ times a day) but I feel so, so ill; these horrible waves of nausea, sweats, headaches, all worse than having diarrhea in my opinion. A necessary evil, I suppose. Oy. Any tips besides gettin' on the Zofran for a while to help it all go down a little easier?
Co-moderator - IBS Forum

Please always remember to consult your medical professional regarding your medical questions; this forum is intended to provide patient-to-patient support. Although some of us have healthcare backgrounds, we cannot diagnose or treat patients on the board.


Rider Fan
Veteran Member


Date Joined May 2008
Total Posts : 1445
   Posted 6/6/2008 2:21 PM (GMT -7)   
Hi Sarita sorry you're not doing well. Do you mind if I ask what the Flagyl does to help? I thought antibiotics can make D worse?
Dx'ed in 1999. No surgeries.

Current meds: 75 mg 6MP. 20mg prednisone.


Sarita
Veteran Member


Date Joined Mar 2005
Total Posts : 2486
   Posted 6/6/2008 2:52 PM (GMT -7)   
Hey Rider, thanks for the response - Flagyl is an antimicrobial that treats infections (including two kinds of parasites I contracted several years ago in Africa). My doc puts me on it every so often when the D gets really bad because it tends to relieve my symptoms for several weeks or months. I haven't exactly figured out why but nothing else seems to work as well. The problem is that for the duration of the course I feel a bazillion times worse with the nausea.
Co-moderator - IBS Forum

Please always remember to consult your medical professional regarding your medical questions; this forum is intended to provide patient-to-patient support. Although some of us have healthcare backgrounds, we cannot diagnose or treat patients on the board.


sammies
Regular Member


Date Joined Feb 2008
Total Posts : 493
   Posted 6/6/2008 2:56 PM (GMT -7)   
I was incredibly nauseated on flagyl too. I found that different things helped at different times but always that water--hydration was key. Sometimes, crystalized ginger helped. Other times mint tea or mint leaves in my water or iced tea. A slice of ginger at the bottom of my tea or herbal tea. When I was young, marshmallows would help settle my stomach but then, as an adult, the sweet taste would bother my mouth while on flagyl. I hope things get better for you!
23 years with moderate Crohn's/colitis; fistulizing crohn's; pentasa


SydneyJo
Veteran Member


Date Joined Mar 2006
Total Posts : 1354
   Posted 6/6/2008 3:50 PM (GMT -7)   
Hi Sarita
Im with you - I would rather have the D than nausea - UGH. I have no advise just sympathy :(.
Take care
Joanne

dunny2
Veteran Member


Date Joined Jan 2007
Total Posts : 3200
   Posted 6/6/2008 6:48 PM (GMT -7)   
Flagyl is a nightmare. I hope you can come off it soon Sarita.....
Vicky

Too many years with CD
Two bowel resections, several obstructions.
Fibromyalgia and recently diagnosed with chronic pancreatitis

Laughter is the brush that sweeps the cobwebs from our hearts


Jason D in MN
Regular Member


Date Joined Jun 2008
Total Posts : 54
   Posted 6/6/2008 10:54 PM (GMT -7)   
According to a procto I once saw for perianal fistulas Flagyl has some anti-inflammatory properties that seem to help Crohn's patients. So if your D is caused by a combination of Crohn's flare and imbalance in gut flora, I can see where it will help. For me, I've only had nausea when in the presence of alcohol. I was cookign with wine and needed to leave the house so I wouldn't vomit... needless to say, no more cooking with wine when on Flagyl... I hate to think what would happen if I drank the stuff... *shudder*

I assume your doctor knows that you get nausea from it? if not tell him... maybe there's another med that will work better for you.

Best of luck with the D and Nausea.
-- Jason
Diagnoses? Crohn's in 1983; Kidney Stones in 1997; Reactive Airway Syndrome in 2002; Major Depression and GAD in 2003; Migraines in 2006; ADHD and IBS in 2007.

Current Meds? 6MP; Adderall; Wellbutrin; Zoloft; Albuterol (emergencies only); Fexofenadine; and Epidrin or Imitrex (depends on migraine severity...etc)

Overall: Things are So-So. In other words "It could be worse. It could be raining."


CrohnieYogi
Regular Member


Date Joined Oct 2006
Total Posts : 367
   Posted 6/8/2008 7:24 PM (GMT -7)   

Yuck!  I'm so sorry you are on flagyl!  I have taken a it a few different times with horrible side effects.  It even gave me what they call "persistant diarreah."  Imagine that--a drug giving a person with CD persistent D!  I also had horrible nausea, headaches, etc.  But it did seem to put me in remission (in combo with Levequin) for a few months.

I tried to eat a little something every few hours to curb the nausea.  But because that was the only I could tolerate, the taste of saltines and chicken noodle soup would make me sick! 

Good luck trying to get through it

miguelblanco
Regular Member


Date Joined Dec 2007
Total Posts : 131
   Posted 6/9/2008 8:46 AM (GMT -7)   
I hear ya. I've been on Flagyl now for about 1.5 weeks. I took it once before without any terrible side effects (although the last time it didn't seem to do much for my CD symptoms.) This time, it is helping, but I was so nauseous and dizzy yesterday I just had to stop taking it today. I went out and played golf and it was hot and humid and I was just plain ILL from nausea when I got home. I have a flex/sigmoid-whatever for Wednesday, so I guess the Flagyl can go on the back burner for now. But man, nausea is the pits.

I'm finding the drugs to treat CD are about as bad as the CD itself. Nothing seems to agree with me. I have never had problems with other drugs throughout my life. Uggh.
Type I Diabetes- 29 yrs. (MiniMed Insulin Pump); Celiac Disease- 7 yrs.; Crohn's Disease- (Nov. '06)
Taking Flagyll right now. Not many of these drugs seem to agree with me. Can't take Prednisone/steroids because they jack up my bloodsugars. I have no desire to try IV drugs for Crohn's.


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 6/9/2008 9:07 AM (GMT -7)   
I am also put on Flagyl every once in awhile to help or supposedly help with the D and for me the best way I have been able to combat the nausea is to eat crackers .just plain crackers or I suck on a mint
I have a pkg of them with me all the time..........( both)

At night I take Dimenehydrate ( trvelling sickness ) ( gravol) its called here in Canada and that will help a bit as well for me anyways

I am so sorry you have to feel this way Sarita
I think most on this med do end up feeling nauseous.......some worse than others I think as well

Hoping you feel better soon

Take care

LYN
  DX With Crohns,Pyoderma Gangrenosum,Anxiety/Panic,Fibro & Other DD
 
Moderator @ Anxiety Panic..Alzheimer's..Co mod @ Crohns
                               FIGHT the FIGHT with all YOU HAVE
         Be Well All and Stay With Us We are Here To Help
                               LYN 
   
 
                   
 


bentwistle
Regular Member


Date Joined Jul 2006
Total Posts : 330
   Posted 6/9/2008 5:57 PM (GMT -7)   
Sarita,

I'm so sorry to hear you're suffering so from the nausea. I believe persistant nausea is worse than diarrhea. Hopefully you're near the end of your Flagyl series?
I find tiny sips of really cold ginger ale help me. Or sucking on ice chips. An ice pack on my forehead sometimes helps with my nausea...maybe it's just me, but it seems to make me feel better. Or a cold, damp towel over my eyes. I usually get a massive headache to go with my nausea, so some of these help with both. Gravol is definitely another option (so long as you don't need to be alert!)

Hope you feel better soon,

Bev

broomhilda
Veteran Member


Date Joined May 2007
Total Posts : 1488
   Posted 6/9/2008 8:21 PM (GMT -7)   
Flagyl originated in the pits of H#$%! The only thing that offers me any relief is fresh crushed ginger steeped in hot tea for about 15 min. Hope you feel better soon...we've missed you! Are all your finals behind you now?
Dx'd Jan'06, 1st Resection 7/06, Humira, Imuran, B12 injections, Nexium, Lexapro, Glucosamine, Multi-Vitamin, Ultracet Secondary conditions: Psorasis, Osteoarthritis, Fibromyalgia, Lactose Intolerant, gallstones, peri-menopausal.

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 7:34 AM (GMT -7)
There are a total of 2,732,929 posts in 301,069 threads.
View Active Threads


Who's Online
This forum has 151224 registered members. Please welcome our newest member, alexben667.
311 Guest(s), 15 Registered Member(s) are currently online.  Details
scifigal2k, Tagier, 81GyGuy, jkingfrt, Rikky1, Serenity Now, sararaewald, ntzguy, steveinErie, pmm73, fibrocushie, eat2bwell, Nosila, straydog, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer